Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 4, NWS Houston/Galveston, TX

June 12, 2025Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 12, 2025, 3:25 AM CDT for Fort Bend County, Wharton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 3:25 AM CDT (08:25 UTC)
Expired
Jun 12, 2025, 4:00 AM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

820 
WFUS54 KHGX 120825
TORHGX
TXC157-481-120900-
/O.NEW.KHGX.TO.W.0004.250612T0825Z-250612T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
325 AM CDT Thu Jun 12 2025

The National Weather Service in League City has issued a

* Tornado Warning for...
  East central Wharton County in southeastern Texas...
  Southwestern Fort Bend County in southeastern Texas...

* Until 400 AM CDT.

* At 325 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Wharton, moving north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kendleton around 330 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2929 9597 2930 9603 2947 9606 2947 9588
TIME...MOT...LOC 0825Z 184DEG 15KT 2933 9601 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

03
2 follow-up statements
544 
WWUS54 KHGX 120834
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
334 AM CDT Thu Jun 12 2025

TXC157-481-120900-
/O.CON.KHGX.TO.W.0004.000000T0000Z-250612T0900Z/
Wharton TX-Fort Bend TX-
334 AM CDT Thu Jun 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR EAST
CENTRAL WHARTON AND SOUTHWESTERN FORT BEND COUNTIES...

At 332 AM CDT, a severe thunderstorm capable of producing a tornado 
was located near Kendleton, or near Wharton, moving north at 15 mph. 
Recent radar scan shows the circulation occluding. Potential for 
another circulation to spin up in the warned area is there. 

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kendleton around 340 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2931 9596 2931 9603 2947 9606 2947 9588
TIME...MOT...LOC 0832Z 184DEG 15KT 2936 9601 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

03
725 
WWUS54 KHGX 120853
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
353 AM CDT Thu Jun 12 2025

TXC157-481-120903-
/O.EXP.KHGX.TO.W.0004.000000T0000Z-250612T0900Z/
Wharton TX-Fort Bend TX-
353 AM CDT Thu Jun 12 2025

...THE TORNADO WARNING FOR EAST CENTRAL WHARTON AND SOUTHWESTERN FORT
BEND COUNTIES WILL EXPIRE AT 400 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 2931 9596 2931 9603 2947 9606 2947 9588
TIME...MOT...LOC 0853Z 184DEG 15KT 2944 9600 

$$

03

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 12:35 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 12:35 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 AM CDT Thu Jun 12 2025

...New AVIATION...

.UPDATE...
Issued at 957 PM CDT Wed Jun 11 2025

Enough of the 00z HREF members show a southward trend with the
potentially higher rainfall totals tonight-Thurs morning for me
to pull the trigger on an expanded Flood Watch. Considering this
may all start at night, think it's best to do it now despite
low confidence on the specifics. Exactly who/when sees the most
rain is quite low and will likely hinge on the mesoscale. Overall,
model signals remain consistent in suggesting somewhere in SE Tx
has potential to see some swaths of 6+" of rain embedded within
the lower overall geographic averages...but specifics are vague at
this time unfortunately. 47

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 200 PM CDT Wed Jun 11 2025

The line of showers and thunderstorms that passed through
Southeast Texas this morning is finally exiting to our east and
only light rain is trailing behind the line as of 2 PM this
afternoon. Things are expected to quiet down for the rest of today
and into early tonight. Thanks to today's rain and cloud coverage,
afternoon temperatures have so far stayed in the 80s for many
locations.

Another cluster of showers and thunderstorms are expected to
develop just north and west of the Brazos Valley and Piney Woods
region later tonight and could move into this area during the
overnight hours. Hi-Res models indicate the line of showers and
storms arriving the Houston Metro area sometime near sunrise and
the coastal locations two hours or so after. Some of these storms
may once again become strong to severe, capable of producing
strong gusty winds, frequent lightning, and hail. SPC has a
Marginal Risk (level 1 of 5) for severe thunderstorms for all of
Southeast TX. In addition, periods of heavy rainfall can be
expected and may lead to minor flooding along roadways and poor
drainage areas. WPC has a Slight Risk (level 2 of 4) for excessive
rainfall for all of Southeast TX. The high temperatures for
Thursday are expected to be in the lower to mid 80s along the
Brazos Valley and Piney Woods region, and the mid to upper 80s
elsewhere.

Isolated showers are possible Thursday night. Otherwise, expect
partly cloudy to cloudy skies and low temperatures in the lower to
mid 70s for areas north of I-10 and the upper 70s to lower 80s for
areas near and south of I-10.

Cotto

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 200 PM CDT Wed Jun 11 2025

The potential for showers and storms continues in the long term;
though the intensity and coverage should be less than what we have
had in the previous days. Persistent southerly surface flow and
low level moisture will support showers and storms on Friday,
mainly during the peak of daytime heating. As we head into the
weekend, a weak mid-level ridging will build in across the
southern CONUS. While we normally get drier conditions with the
presence of the ridge, the region will be positioned in the
eastern edge/weaker side of this ridge, resulting in subtle
shortwaves across our region. In other words, rain and storm
chances will continue during the weekend and into early next week
due to the combination of daytime heating, surface boundaries
(seabreeze)and subtle upper-level forcing (passing shortwaves).
Given multiple rounds of precipitation or training storms over the
past few days, any additional rainfall will likely cause minor
flooding, especially in low-lying, flood-prone areas.

Cloud cover and daily rain/storm chances will keep highs in the
upper 80s to low 90s, with only isolated spots reaching the mid 90s.
Above normal temperatures continue during the night, resulting in
warm and muggy conditions. Overnight lows generally in the 70s.

JM

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1200 AM CDT Thu Jun 12 2025

CIGS presently filling in across the region with IFR CIGS
generally north of I-10 and MVFR to the south. May see some
improvements with convective mixing, though broadly expect FLs to
remain around this levels throughout the early morning hours,
filling in as the overnight period progresses. Seeing some
isolated showers and a few stray thunderstorms developing over the
west/southwest portions of SE Texas at the moment. Expect
activity to pick up from the southwest over the next few hours,
whilst a more robust line & complex of thunderstorms approaches
from the northwest. This line of stronger storms should push into
KCLL during the pre-dawn hours leading up to sunrise, continuing
SE though the Houston metro area around/after sunrise, pushing off
the coast past Galveston heading into the afternoon. Strong wind
gusts and low visibility from heavy rains will be possible with
these storms, along with a brief northerly wind shift as these
storms pass. Stratiform showers trail in the wake of the main
line of intense convection, tapering off from northwest to
southeast during the late morning throughout the afternoon. Expect
a lull in rainfall thereafter with another round of scattered
storms early Friday morning as CIGs fill in again.

03

&&

.MARINE...
Issued at 200 PM CDT Wed Jun 11 2025

Showers and thunderstorms will gradually taper off this afternoon
as the main disturbance moves further inland into the Louisiana
area. Elevated winds and seas, as well as brief waterspouts are
expected around any strong storms through late this afternoon.
Overall, light to occasionally onshore winds will prevail through
the week and into the upcoming week. The potential for scattered
showers and thunderstorms will continue each day. Any strong
storms will be capable of producing strong winds around 30 to 40
knots and elevated seas. Caution flags may be needed at times.

JM

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  75  90  74  89 /  30  50  10  40
Houston (IAH)			  77  91  75  92 /  40  60  20  60
Galveston (GLS)			  82  88  80  89 /  30  50  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for TXZ163-164-176-177-195>199-
     210>213-226-227-235>238-313-335>338-436>438.

GM...Small Craft Should Exercise Caution until 10 AM CDT this morning
     for GMZ330-335-350-355.

&&

SHORT TERM...Cotto
LONG TERM....JM
AVIATION...03
MARINE...JM

In the hours before

Special weather statement, Jun 12, 1:47 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
147 AM CDT Thu Jun 12 2025

TXZ235-236-335-336-120715-
Coastal Matagorda TX-Inland Matagorda TX-Coastal Jackson TX-
Inland Jackson TX-
147 AM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND WEST
CENTRAL MATAGORDA COUNTIES THROUGH 215 AM CDT...

At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schicke Point, or near Palacios, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palacios, Port Alto, Blessing, and Schicke Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2864 9632 2868 9632 2867 9639 2867 9637
      2866 9636 2864 9635 2864 9636 2865 9642
      2867 9641 2868 9642 2870 9641 2872 9641
      2870 9644 2870 9646 2896 9643 2889 9613
      2863 9625
TIME...MOT...LOC 0647Z 194DEG 15KT 2872 9635

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

03
Local storm report, Jun 12, 2:09 AM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
209 AM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     Marine Tstm Wind 17 SSW La Ward          28.64N 96.61W
06/12/2025  M43 MPH          GMZ330             TX   Mesonet

            Mesonet station VCAT2 1 NNE Port Lavaca.

0100 AM     Marine Tstm Wind 21 SSW Palacios         28.42N 96.33W
06/12/2025  M39 MPH          GMZ350             TX   Mesonet

            Mesonet station MBET2 13 ESE Magnolia Beach.

1124 PM     Marine Tstm Wind 20 SSW Palacios         28.45N 96.39W
06/11/2025  M37 MPH          GMZ330             TX   Buoy

            Buoy station PCNT2 Port O'Connor, TX.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:37 AM CDTSpecial Marine WarningHGX38 min
Jun 12, 12:45 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda45 min
Jun 12, 1:46 AM CDTSevere Thunderstorm WarningHGXColorado29 min
Jun 12, 1:47 AM CDTSpecial Weather StatementHGXMatagorda28 min
Jun 12, 2:01 AM CDTSevere Thunderstorm Warning Considerable damage threatHGXJackson, Matagorda44 min
Jun 12, 2:35 AM CDTSpecial Marine WarningHGX115 min
Jun 12, 2:43 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda47 min
Jun 12, 2:52 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda46 min
Jun 12, 3:05 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda40 min
Jun 12, 3:38 AM CDTFlash Flood WarningHGXJackson, Matagorda8 hr
Jun 12, 3:44 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton61 min
Jun 12, 3:54 AM CDTAreal Flood AdvisoryHGXChambers, Harris3 hr
Jun 12, 4:13 AM CDTSpecial Weather StatementHGXMatagorda32 min
Jun 12, 4:23 AM CDTAreal Flood AdvisoryHGXHarris2 hr
Jun 12, 4:40 AM CDTFlash Flood WarningHGXMatagorda7 hr
Jun 12, 4:41 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity49 min
Jun 12, 4:52 AM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery116 min
Jun 12, 4:54 AM CDTSpecial Weather StatementHGXMatagorda51 min
Jun 12, 4:56 AM CDTSpecial Marine WarningHGX49 min
Jun 12, 5:25 AM CDTSevere Thunderstorm WarningHGXPolk, Trinity35 min
Jun 12, 5:29 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty2 hr
Jun 12, 5:35 AM CDTSpecial Weather StatementHGXHouston40 min
Jun 12, 5:40 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Matagorda5 hr
Jun 12, 5:47 AM CDTSpecial Weather StatementHGXBrazoria28 min
Jun 12, 5:58 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Houston, Madison, Montgomery and 2 more3 hr
Jun 12, 6:08 AM CDTSpecial Weather StatementHGXMatagorda52 min
Jun 12, 6:25 AM CDTSpecial Weather StatementHGXBrazoria50 min
Jun 12, 6:29 AM CDTSpecial Weather StatementHGXColorado46 min
Jun 12, 6:41 AM CDTSpecial Weather StatementHGXBrazoria49 min
Jun 12, 6:48 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris27 min
Jun 12, 7:10 AM CDTSpecial Weather StatementHGXGalveston50 min
Jun 12, 7:13 AM CDTSpecial Marine WarningHGX62 min
Jun 12, 7:17 AM CDTRiver Flood WarningHGXPolk, San Jacinto, Trinity, Walker21 days
Jun 12, 7:37 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Liberty, Montgomery5 hr
Jun 12, 7:57 AM CDTSpecial Weather StatementHGXChambers48 min
Jun 12, 7:59 AM CDTSpecial Marine WarningHGX46 min
Jun 12, 8:11 AM CDTSpecial Marine WarningHGX34 min
Jun 12, 8:16 AM CDTAreal Flood AdvisoryHGXColorado, Fort Bend, Jackson, Wharton3 hr
Jun 12, 8:19 AM CDTSpecial Weather StatementHGXLiberty41 min
Jun 12, 8:39 AM CDTSpecial Weather StatementHGXChambers51 min
Jun 12, 8:44 AM CDTSpecial Marine WarningHGX31 min
Jun 12, 9:04 AM CDTAreal Flood WarningHGXChambers, Galveston, Harris, Liberty3 hr
Jun 12, 9:12 AM CDTAreal Flood AdvisoryHGXHouston, Madison, Trinity, Walker3 hr
Jun 12, 9:19 AM CDTRiver Flood WarningHGXMatagorda, Wharton60 hr
Jun 12, 10:24 AM CDTFlash Flood WarningHGXBrazoria, Matagorda111 min
Jun 12, 11:13 AM CDTAreal Flood WarningHGXJackson, Wharton62 min
Jun 12, 11:24 AM CDTSpecial Marine WarningHGX2 hr
Jun 12, 11:58 AM CDTAreal Flood WarningHGXBrazoria, Jackson, Matagorda, Wharton9 hr
Jun 12, 12:08 PM CDTAreal Flood WarningHGXChambers, Galveston, Harris, Liberty52 min
Jun 12, 1:16 PM CDTSmall Craft AdvisoryHGX13 hr
Jun 12, 2:19 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton4 days

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.